Alert archive / Texas / Freeze Warnings in 2007
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Dec 3, 2007, 4:28 AM CST for 15 counties in Texas. It took effect at Dec 3, 2007, 4:19 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 4:28 AM CST (10:28 UTC)
- In effect from
- Dec 3, 2007, 4:19 PM CST
- Expired
- Dec 4, 2007, 8:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Caldwell County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 031028 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 428 AM CST MON DEC 3 2007 ...FREEZE WARNING FOR PARTS OF SOUTH CENTRAL TEXAS TUESDAY MORNING... .A COMBINATION OF LOW DEWPOINTS, CLEAR SKIES, LIGHT WINDS, AND LOW GROUND MOISTURE WILL PROVIDE IDEAL CONDITIONS FOR SURFACE TEMPERATURES TO DROP TO 32 DEGREES OVER SOME RURAL AREAS OF SOUTH CENTRAL TEXAS TUESDAY MORNING. TXZ193-208-218>220-228-032300- /O.NEW.KEWX.FZ.W.0003.071204T1000Z-071204T1300Z/ BASTROP-CALDWELL-ZAVALA-FRIO-ATASCOSA-DIMMIT- INCLUDING THE CITIES OF...BASTROP...LOCKHART...CRYSTAL CITY... PEARSALL...PLEASANTON...CARRIZO SPRINGS 428 AM CST MON DEC 3 2007 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CST TUESDAY. AFTER A DAY OF COLD NORTHERLY WINDS BRINGING IN LOW DEWPOINTS, LIGHT AND VARIABLE WINDS WILL FOLLOW TONIGHT. CLEAR SKIES WILL ALLOW SURFACE TEMPERATURES TO DROP TO 32 DEGREES OVER PART OF SOUTH CENTRAL TEXAS. THE FREEZING TEMPERATURES CAN BE EXPECTED FOR THE FIRST TIME THIS SEASON AS FAR SOUTH AS CATARINA, PEARSALL AND POTEET...AND...LOCKHART AND ROSANKY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS74 KEWX 032219 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 419 PM CST MON DEC 3 2007 ...FREEZE WARNING FOR PARTS OF SOUTH CENTRAL TEXAS TUESDAY MORNING... .A COMBINATION OF LOW DEW POINTS... CLEAR SKIES... LIGHT WINDS... AND LOW GROUND MOISTURE WILL PROVIDE IDEAL CONDITIONS FOR SURFACE TEMPERATURES TO DROP TO 32 DEGREES OR BELOW OVER MUCH OF SOUTH CENTRAL TEXAS EARLY TUESDAY MORNING. TXZ194-207-209-217-221>225-041400- /O.EXB.KEWX.FZ.W.0003.071204T0800Z-071204T1400Z/ LEE-GUADALUPE-FAYETTE-MAVERICK-WILSON-KARNES-GONZALES-DE WITT- LAVACA- INCLUDING THE CITIES OF...GIDDINGS...SEGUIN...LA GRANGE... EAGLE PASS...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE 419 PM CST MON DEC 3 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY. AFTER A DAY OF COLD NORTHERLY WINDS BRINGING IN LOW DEW POINTS... LIGHT AND VARIABLE WINDS WILL FOLLOW TONIGHT. CLEAR SKIES WILL ALLOW SURFACE TEMPERATURES TO DROP TO 32 DEGREES OVER PART OF SOUTH CENTRAL TEXAS. THE FREEZING TEMPERATURES CAN BE EXPECTED FOR THE FIRST TIME THIS SEASON. SOME LOCALLY HIGHER ELEVATIONS AND URBANIZED AREAS MAY CONTINUE TO HOLD ABOVE FREEZING. A FEW VALLEYS COULD BRIEFLY SEE TEMPERATURES DIP TO AROUND 28 DEGREES WITH SEVERAL HOURS OF NEAR FREEZING OR SUB-FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ193-208-218>220-228-041400- /O.EXT.KEWX.FZ.W.0003.071204T0800Z-071204T1400Z/ BASTROP-CALDWELL-ZAVALA-FRIO-ATASCOSA-DIMMIT- INCLUDING THE CITIES OF...BASTROP...LOCKHART...CRYSTAL CITY... PEARSALL...PLEASANTON...CARRIZO SPRINGS 419 PM CST MON DEC 3 2007 ...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY. AFTER A DAY OF COLD NORTHERLY WINDS BRINGING IN LOW DEW POINTS... LIGHT AND VARIABLE WINDS WILL FOLLOW TONIGHT. CLEAR SKIES WILL ALLOW SURFACE TEMPERATURES TO DROP TO 32 DEGREES OVER PART OF SOUTH CENTRAL TEXAS. THE FREEZING TEMPERATURES CAN BE EXPECTED FOR THE FIRST TIME THIS SEASON. SOME LOCALLY HIGHER ELEVATIONS AND URBANIZED AREAS MAY CONTINUE TO HOLD ABOVE FREEZING. A FEW VALLEYS COULD BRIEFLY SEE TEMPERATURES DIP TO AROUND 28 DEGREES WITH SEVERAL HOURS OF NEAR FREEZING OR SUB-FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 3, 4:07 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 3, 4:07 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 407 AM CST MON DEC 3 2007 .DISCUSSION... THROUGH WED MORNING, NO RAIN AS NORTHWEST FLOW ALOFT CONTINUES AND A BROAD OPEN TROUGH COVERS THE EASTERN U.S. AND NEAR ATLANTIC OCEAN WATERS. THE NORTHERLY WINDS WILL SUBSIDE TONIGHT AS THE SFC HI CENTER MOVES SOUTH THROUGH TEXAS TO THE MEXICO COAST. WITH LOW DEWPOINTS, CLEAR SKIES AND LIGHT WINDS, TEMPS WILL FALL TO 32 DEGREES OVER ABOUT HALF OF SOUTH CENTRAL TEXAS. THIS WILL BE A FIRST FREEZE FOR THESE REGIONS REQUIRING A FREEZE WARNING. NOT EXPECTING THE 32 OR BELOW TEMPERATURES TO LAST MORE THAN 3 HOURS, HOWEVER SOME HILL COUNTRY LOCATIONS CAN EXPECT TEMPS TO FALL TO 32 DEGREES WELL BEFORE SUNRISE TUESDAY. WINDS TUESDAY WILL BE FROM THE WEST. THIS DOWNSLOPE WIND, COUPLED WITH THE LOW P.W.S, WILL ALLOW MAX TEMPS TO RISE TO ABOVE NORMAL LEVELS. THURSDAY THROUGH THE WEEKEND..THE ATMOSPHERE REMAINS PROGRESSIVE WITH THE FLOW BECOMING ZONAL AS ANOTHER SHORT WAVE TROUGH PUSHES EAST THROUGH THE CENTRAL U.S. AND A SHARP AMPLITUDE TROUGH DEVELOPS OVER THE ROCKIES BY SATURDAY. SOME PATCHY CIRRUS WILL SPREAD ACROSS THE SKIES WEDNESDAY IN RESPONSE TO THE PASSING S/W TROUGH. ALSO SFC WINDS SHIFT BACK TO SOUTH. THIS WILL BE THE FIRST CHANCE FOR DEWPOINTS TO INCREASE. WED NIGHT/THUR MORNING COULD HAVE DENSE ADVECTION FOG AND/OR STRATUS COMBO DEPENDING ON THE STRENGTH OF THE SFC PRESSURE GRADIENT. THE GFS MOVES SYSTEMS FASTER THROUGH THE U.S. STARTING FRIDAY, SO WILL SLOW ATMOS FEATURES BACK BY 12 HRS OR SO. A BACKDOOR COLD FRONT STILL EXPECTED TO SLIDE INTO TEXAS FRIDAY BUT SHIFT EAST BY SATURDAY. SOME RAIN IS POSSIBLE OVER THE WEEKEND AS A STRONG TROPICAL TAP IS EXPECTED TO DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 36 74 47 76 / 0 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 62 29 71 40 76 / 0 0 0 0 - DEL RIO INTL AIRPORT 68 38 76 46 77 / - 0 0 - - SAN ANTONIO INTL AIRPORT 64 34 72 45 76 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 4 AM TO 7 AM CST TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...CALDWELL...DIMMIT...FRIO...ZAVALA. && 06/02
Hazardous weather outlook, Dec 2, 5:01 AM CST, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST SUN DEC 2 2007 TXZ171>173-183>194-202>209-217>225-228-031115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CST SUN DEC 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.